Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 197, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2016, 12:55 PM CDT for Grant County, Kay County, Oklahoma. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2016, 12:55 PM CDT (17:55 UTC)
- Expired
- Apr 29, 2016, 1:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, OK, Kay County, OK
The radar
The Vance AFB radar (KVNX), 77 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 1:07 PM CDT | HAIL 1 | 5 Se Medford, OK | |
| Apr 29, 1:32 PM CDT | HAIL 1 | Braman, OK | |
| Apr 29, 1:32 PM CDT | HAIL 1.75 | Braman, OK | HALF DOLLAR TO GOLF BALL SIZED HAIL COVERING THE GROUND |
| Apr 29, 1:33 PM CDT | TSTM WND DMG | Blackwell, OK | 3 TO 5 POWER POLES DOWNED ON 13TH STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -903 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted.
875
WUUS54 KOUN 291755
SVROUN
OKC053-071-291845-
/O.NEW.KOUN.SV.W.0197.160429T1755Z-160429T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1255 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KAY COUNTY IN NORTHERN OKLAHOMA...
EASTERN GRANT COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 145 PM CDT
* AT 1253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JEFFERSON...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...SPOTTERS HAVE CONFIRMED QUARTER SIZE HAIL AND 60 MPH WINDS WITH
THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PONCA CITY...BLACKWELL...TONKAWA...MEDFORD...POND CREEK...LAMONT...
BRAMAN...DEER CREEK...KILDARE...RENFROW...JEFFERSON...NARDIN...MCCORD...
BLACKWELL LAKE AND PECKHAM.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 208 AND 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3669 9698 3670 9704 3668 9706 3660 9704
3659 9706 3659 9778 3684 9790 3700 9763
3700 9714
TIME...MOT...LOC 1753Z 242DEG 37KT 3674 9783
HAIL...1.00IN
WIND...60MPH
$$
032 follow-up statements
025
WWUS54 KOUN 291820
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
120 PM CDT FRI APR 29 2016
OKC053-071-291845-
/O.CON.KOUN.SV.W.0197.000000T0000Z-160429T1845Z/
KAY OK-GRANT OK-
120 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR KAY AND EASTERN GRANT COUNTIES...
AT 120 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEER CREEK...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. DAMAGING WIND
GUSTS MAY OCCUR WELL AHEAD OF THE STORM...ESPECIALLY ACROSS
SOUTHERN KAY COUNTY.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PONCA CITY...BLACKWELL...TONKAWA...LAMONT...BRAMAN...DEER CREEK...KILDARE...
RENFROW...NARDIN...MCCORD...BLACKWELL LAKE AND PECKHAM.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 208 AND 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3669 9698 3670 9704 3668 9706 3660 9704
3659 9706 3659 9757 3697 9768 3698 9767
3700 9763 3700 9714
TIME...MOT...LOC 1820Z 256DEG 37KT 3680 9749
HAIL...1.25IN
WIND...60MPH
$$
03973
WWUS54 KOUN 291836
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
136 PM CDT FRI APR 29 2016
OKC053-291845-
/O.CAN.KOUN.SV.W.0197.000000T0000Z-160429T1845Z/
GRANT OK-
136 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3669 9698 3670 9704 3668 9706 3670 9739
3700 9745 3700 9714
TIME...MOT...LOC 1835Z 236DEG 40KT 3691 9731
$$
OKC071-291845-
/O.CON.KOUN.SV.W.0197.000000T0000Z-160429T1845Z/
KAY OK-
136 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHWESTERN KAY COUNTY...
AT 135 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRAMAN...MOVING
NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. QUARTER SIZE HAIL
WAS ALSO REPORTED BY STORM SPOTTERS WITH THIS STORM.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PONCA CITY...BLACKWELL...TONKAWA...BRAMAN...KILDARE...MCCORD...BLACKWELL
LAKE AND PECKHAM.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 216 AND 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3669 9698 3670 9704 3668 9706 3670 9739
3700 9745 3700 9714
TIME...MOT...LOC 1835Z 236DEG 40KT 3691 9731
HAIL...1.25IN
WIND...60MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:49 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 29, 12:49 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1249 PM CDT FRI APR 29 2016 .DISCUSSION... THE 18Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... A WARM FRONT JUST S OF THE RED RIVER WILL LIFT SLOWLY N THIS AFTERNOON...AS A SURFACE LOW MOVES ENE ACROSS S OK. NEAR AND S OF THE FRONT...THERE IS/WILL BE SOME PARTIAL CLEARING. FARTHER N...LOW CEILINGS WILL CONTINUE TO BE THE RULE...ALONG WITH SHRA/TSRA AT TIMES. AFTER 00Z...A DRY SLOT IS FORECAST TO FORM FROM SW TO NE ACROSS MOST OF N TX AND OK...PRESUMABLY BRINGING CLEARING CONDITIONS. ALSO...A COLD FRONT WILL SWEEP SE ACROSS OK THIS EVENING...SHIFTING WINDS TO THE NW. AFTER ABOUT 00Z...MOST TAF SITES SHOULD BE...AND REMAIN...VFR WITH NEARLY STEADY N-NW WINDS. STRONG/SEVERE TSRA WILL BE POSSIBLE THIS AFTERNOON AND EVENING. WHERE TSRA ARE MENTIONED IN TAFS AFTER 20Z...THOSE TSRA MAY WELL BE SEVERE. OVERALL...CONFIDENCE IN THE FORECAST IS FAIRLY LOW...ESPECIALLY REGARDING TIMING AND CEILINGS...PRIOR TO 00Z. CONFIDENCE THEN BEGINS TO IMPROVE SIGNIFICANTLY OVERNIGHT. CMS && .PREV DISCUSSION... /ISSUED 1225 PM CDT FRI APR 29 2016/ UPDATE... ADJUSTED THE MAX TEMP GRIDS A LITTLE BIT COOLER FOR TODAY ACROSS NORTHWEST AND FAR NORTHERN OKLAHOMA, AS WELL AS THE CLOUD GRIDS FOR DECREASING CLOUDINESS ACROSS WESTERN NORTH TEXAS. PREV DISCUSSION... /ISSUED 1134 AM CDT FRI APR 29 2016/ DISCUSSION... NO CHANGES HAVE BEEN MADE TO THE FORECAST GRIDS IN THE SHORT TERM. ISOLATED STRONG TO SEVERE THUNDERSTORMS PERSIST ACROSS NORTHWEST OKLAHOMA IN ASSOCIATION WITH THE UPPER LEVEL TROUGH. THE BIGGEST CONCERN WILL BE CONVECTION DEVELOPING ALONG A WARM FRONT, CURRENTLY STRETCHED ACROSS NORTH TEXAS, AS WELL AS THE UNCERTAINTY TO THE NORTHWARD DISPLACEMENT OF THE BOUNDARY DURING THE AFTERNOON. SO FAR, LATEST HRR AND SHORT RANGE RAP & NAM MODELS ALL LIFT THE WARM FRONT AS FAR NORTH INTO NORTHERN OKLAHOMA, BEFORE OVERTAKEN BY A COLD FRONT BY LATE THIS EVENING/EARLY SATURDAY MORNING. THE POTENTIAL FOR STRONG THERMODYNAMIC AND DYNAMIC FORCING IS IN PLACE, WITH A TONGUE OF MU CAPE VALUES OF 2000-2500 J/KG AND HIGHER THAN MARGINAL LOW AND HIGH BASED SHEAR VALUES, IN A NEARLY UNCAPPED ENVIRONMENT. THE POTENTIAL CERTAINLY EXIST FOR SEVERE SUPERCELL THUNDERSTORMS AND THE POTENTIAL FOR A FEW TORNADOS ALL DEVELOPING ALONG AND JUST AHEAD OF THE WARM FRONT. THE BIGGEST RISK AREA RIGHT FOR THIS AFTERNOON AND EVENING NOW EXTENDS FROM I-40 TO SOUTH OF THE RED RIVER, WITH A SLIGHT RISK TO THE NORTH. OUN WILL BE MAKING A 19Z SPECIAL BALLO0N SOUNDING FOR THIS EVENT. PREV DISCUSSION... /ISSUED 431 AM CDT FRI APR 29 2016/ DISCUSSION... NUMEROUS THUNDERSTORMS EXPECTED TO CONTINUE TOWARD DAYBREAK OVER MAINLY TWO PARTS OF THE CWA - SOUTHEAST OKLAHOMA IN AREA OF ENHANCED ELEVATED THETA-E ADVECTION AND ALSO ACROSS NORTHWEST OKLAHOMA AS LEAD S/WV PUSHES OUT OF NORTHEAST NM. IN BETWEEN...EXPECTING MORE SCATTERED NATURE OF SHOWERS AND STORMS AT LEAST THROUGH MID-MORNING. THERE CONTINUES TO BE DIFFERENCES BETWEEN OPERATIONAL AND CAM MODELS WITH REGARDS TO MORNING CONVECTION ALONG AND AHEAD OF DRYLINE. CURRENTLY APPEARS THAT THE MORE AGGRESSIVE MODELS ARE TOO AGGRESSIVE AND PORTIONS OF CENTRAL AND SOUTHWEST OKLAHOMA INCLUDING PARTS OF WESTERN NORTH TEXAS BECOME CONVECTION FREE FOR MUCH OF THE DAY. THIS SCENARIO INCREASES THE SEVERE CONVECTIVE POTENTIAL FOR THE SOUTHERN HALF OF THE ENHANCED RISK AREA WHICH INCLUDES THE OKLAHOMA CITY METRO...DOWN TOWARD WICHITA FALLS AND AREAS EAST THROUGH ARDMORE...ADA...AND DURANT. SUITE OF WRF CAMS SURGE THE DRYLINE EASTWARD THIS MORNING AND EARLY AFTERNOON...CONVECTING WELL EAST OF INTERSTATE-35. THIS FORECAST APPEAR TOO FAR EAST WITH INITIATION AND PREFERENCE WAS GIVEN TO HRRR/RAP DEVELOPING CONVECTION FARTHER WEST OVER CENTRAL/SOUTHCENTRAL OKLAHOMA. WITH SUCCESSIVE RUNS THIS MORNING...THIS TREND COULD CHANGE BUT POPS WERE CONFIGURED CLOSER TO THIS LATTER SCENARIO. GIVEN PROGD LOCATION OF SURFACE CYCLONE AND WARM FRONT...THIS WOULD YIELD POTENTIAL FOR SURFACE BASED SUPERCELL DEVELOPMENT OVER CENTRAL AND SOUTH-CENTRAL PORTIONS OF OKLAHOMA WHICH COINCIDES WITH THE GREATER TORNADO PROBS VIA SPC. A FLY IN THE OINTMENT IS AMOUNT OF CONVECTION PROGD FOR NORTHERN AND CENTRAL TEXAS THIS AFTERNOON WHICH COULD DISRUPT/PREVENT SUSTAINED CONVECTION FARTHER NORTH. OUTSIDE OF ACTIVE WEATHER TODAY AND THIS EVENING...LITTLE CHANGE TO PREVIOUS FORECAST. FAST MOVING SYSTEM STILL PROGD TO BRING RAIN/STORM CHANCES TO THE REGION LATE SUNDAY THROUGH MONDAY. SEVERE WEATHER WITH THIS PARTICULAR EPISODE IS UNLIKELY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 51 73 47 / 60 30 10 0 HOBART OK 75 46 72 45 / 40 30 0 0 WICHITA FALLS TX 81 51 76 49 / 40 20 0 0 GAGE OK 53 41 67 41 / 70 30 0 10 PONCA CITY OK 64 50 72 45 / 60 80 10 0 DURANT OK 77 61 79 54 / 70 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 68/23/23
Hazardous weather outlook, Apr 29, 12:02 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1202 PM CDT FRI APR 29 2016 OKZ004>048-050>052-TXZ083>090-301715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1202 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK AREA COVERS LOCATIONS EAST AND SOUTH OF A LINE FROM WICHITA FALLS TEXAS...TO ALTUS...TO LAWTON...TO PAULS VALLEY TO ADA. THIS ENHANCED RISK AREA IS SURROUNDED BY SLIGHT AND MARGINAL RISKS. TIMING... MAINLY 2 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. IMPACTS... HAIL UP TO THE SIZE OF TENNIS BALLS WILL BE THE MAIN HAZARD... WITH DAMAGING WINDS UP TO 75 MPH AND TORNADOES ALSO POSSIBLE DISCUSSION... BEFORE 2 PM THIS AFTERNOON...ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND NORTHERN OKLAHOMA. THESE STORMS ARE EXPECTED TO BE ELEVATED IN NATURE...WHICH WILL BRING LOCALLY HEAVY RAINFALL AS WELL AS SOME HAIL UP TO THE SIZE OF HALF-DOLLARS. AROUND 2 PM THIS AFTERNOON...NEW STORM DEVELOPMENT IS EXPECTED OVER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS AHEAD OF A DRYLINE AND NEAR A WARM FRONT. THESE STORMS WILL LIKELY BEGIN AS SUPERCELL STORMS WITH VERY LARGE HAIL AS THE MAIN IMPACT. STORMS THAT ARE ORIENTED CLOSE TO THE WARM FRONT WILL ALSO HAVE A HIGHER CHANCE OF PRODUCING TORNADOES LATE THIS AFTERNOON AND EVENING. STORMS MAY ORGANIZE INTO LINES OR CLUSTERS AS THEY MOVE EAST LATE THIS AFTERNOON AND THIS EVENING AND AFFECT LOCATIONS MAINLY ACROSS SOUTHERN AND CENTRAL OKLAHOMA. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO END BY MIDNIGHT TONIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .HEAVY RAINFALL... ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BRING SOME HEAVY RAINFALL TO PARTS OKLAHOMA THROUGH TONIGHT. LOCALIZED FLOODING IS POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS MAY LINGER OVER FAR SOUTHEAST OKLAHOMA EARLY SATURDAY MORNING BUT SEVERE STORMS ARE UNLIKELY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY OCCUR LATE SUNDAY INTO MONDAY. SEVERE POTENTIAL SUNDAY AND MONDAY REMAINS LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Special weather statement, Apr 29, 11:38 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1138 AM CDT FRI APR 29 2016
OKZ016-022-023-035-291730-
CADDO OK-CUSTER OK-KIOWA OK-WASHITA OK-
1138 AM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO...SOUTHEASTERN
CUSTER...NORTH CENTRAL KIOWA AND EASTERN WASHITA COUNTIES UNTIL 1230
PM CDT...
AT 1137 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF ROCKY...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...CORDELL...HYDRO...CORN...BESSIE...ROCKY...COLONY AND CLOUD
CHIEF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3566 9887 3557 9863 3555 9863 3555 9860
3551 9849 3501 9896 3508 9914
TIME...MOT...LOC 1637Z 208DEG 49KT 3510 9903Special weather statement, Apr 29, 11:45 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI APR 29 2016
OKZ006-007-011-012-291730-
GRANT OK-ALFALFA OK-MAJOR OK-GARFIELD OK-
1145 AM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...SOUTHEASTERN
ALFALFA...EASTERN MAJOR AND NORTHWESTERN GARFIELD COUNTIES UNTIL 1230
PM CDT...
AT 1143 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ORIENTA...
MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ENID...FAIRVIEW...HELENA...LAHOMA...RINGWOOD...CLEO SPRINGS...KREMLIN...
GOLTRY...MENO...JET...ALINE...NASH...HILLSDALE...CARRIER...ORIENTA...
ISABELLA...GREAT SALT PLAINS LAKE AND NORTH ENID.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3651 9775 3616 9847 3617 9848 3635 9858
3640 9854 3640 9853 3641 9853 3647 9849
3688 9818
TIME...MOT...LOC 1643Z 221DEG 44KT 3636 9843Special weather statement, Apr 29, 12:22 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1222 PM CDT FRI APR 29 2016
OKZ007-011-012-291815-
GRANT OK-MAJOR OK-GARFIELD OK-
1222 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT...
SOUTHEASTERN MAJOR AND CENTRAL GARFIELD COUNTIES UNTIL 115 PM CDT...
AT 1221 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DRUMMOND...
MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ENID...WAUKOMIS...POND CREEK...GARBER...DRUMMOND...KREMLIN...BRECKENRIDGE...
HUNTER...VANCE AIR FORCE BASE AND NORTH ENID.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3670 9779 3646 9753 3616 9812 3617 9814
3622 9820
TIME...MOT...LOC 1721Z 213DEG 41KT 3626 9806Special weather statement, Apr 29, 12:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1233 PM CDT FRI APR 29 2016
OKZ007-008-012-013-291800-
GRANT OK-NOBLE OK-KAY OK-GARFIELD OK-
1233 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT...NORTHWESTERN
NOBLE...SOUTHWESTERN KAY AND NORTHERN GARFIELD COUNTIES UNTIL 100 PM
CDT...
AT 1232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARRIER...
MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ENID...TONKAWA...LAHOMA...BILLINGS...KREMLIN...BRECKENRIDGE...HUNTER...
CARRIER AND NORTH ENID.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3675 9734 3657 9722 3633 9810 3638 9811
3649 9810
TIME...MOT...LOC 1732Z 237DEG 43KT 3645 9799Local storm report, Apr 29, 12:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1234 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL HILLSDALE 36.56N 97.99W
04/29/2016 M1.00 INCH GARFIELD OK EMERGENCY MNGR
&&
JPIKELocal storm report, Apr 29, 12:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM TSTM WND GST KREMLIN 36.55N 97.83W
04/29/2016 E60 MPH GARFIELD OK TRAINED SPOTTER
&&
RBARNESThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 49 min |
| Apr 28, 10:29 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Apr 29, 12:58 AM CDT | Special Weather Statement | OUN | Murray | 32 min |
| Apr 29, 1:27 AM CDT | Special Weather Statement | OUN | Garvin | 33 min |
| Apr 29, 1:42 AM CDT | Special Weather Statement | OUN | Pottawatomie | 33 min |
| Apr 29, 1:46 AM CDT | Special Weather Statement | OUN | Stephens | 29 min |
| Apr 29, 1:58 AM CDT | Special Weather Statement | OUN | Pontotoc | 32 min |
| Apr 29, 2:07 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, Stephens | 41 min |
| Apr 29, 2:09 AM CDT | Special Weather Statement | OUN | Marshall | 36 min |
| Apr 29, 2:21 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 39 min |
| Apr 29, 2:39 AM CDT | Special Weather Statement | OUN | Love | 36 min |
| Apr 29, 3:03 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 27 min |
| Apr 29, 3:08 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 37 min |
| Apr 29, 3:11 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 34 min |
| Apr 29, 3:20 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 40 min |
| Apr 29, 3:24 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Johnston, Marshall, Pontotoc, Seminole | 4 hr |
| Apr 29, 3:24 AM CDT | Special Weather Statement | OUN | Atoka | 36 min |
| Apr 29, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 21 min |
| Apr 29, 3:48 AM CDT | Special Weather Statement | OUN | Harper | 42 min |
| Apr 29, 4:18 AM CDT | Special Weather Statement | OUN | Coal | 27 min |
| Apr 29, 4:52 AM CDT | Special Weather Statement | OUN | Atoka | 23 min |
| Apr 29, 8:01 AM CDT | Special Weather Statement | OUN | Beckham | 29 min |
| Apr 29, 8:46 AM CDT | Special Weather Statement | OUN | Custer | 44 min |
| Apr 29, 9:31 AM CDT | Special Weather Statement | OUN | Blaine | 44 min |
| Apr 29, 9:35 AM CDT | Special Weather Statement | OUN | Harper | 55 min |
| Apr 29, 10:17 AM CDT | Special Weather Statement | OUN | Major | 43 min |
| Apr 29, 10:19 AM CDT | Special Weather Statement | OUN | Dewey | 41 min |
| Apr 29, 10:49 AM CDT | Special Weather Statement | OUN | Major | 41 min |
| Apr 29, 11:02 AM CDT | Special Weather Statement | OUN | Grant | 43 min |
| Apr 29, 11:04 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woods | 41 min |
| Apr 29, 11:38 AM CDT | Special Weather Statement | OUN | Washita | 52 min |
| Apr 29, 11:45 AM CDT | Special Weather Statement | OUN | Major | 45 min |
| Apr 29, 12:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 45 min |
| Apr 29, 12:22 PM CDT | Special Weather Statement | OUN | Garfield | 53 min |
| Apr 29, 12:33 PM CDT | Special Weather Statement | OUN | Garfield | 27 min |
| Apr 29, 12:36 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 39 min |
| Apr 29, 1:11 PM CDT | Special Weather Statement | OUN | Garfield | 49 min |
| Apr 29, 1:14 PM CDT | Special Weather Statement | OUN | Jackson | 46 min |
| Apr 29, 1:34 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 56 min |
| Apr 29, 1:42 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Apr 29, 1:46 PM CDT | Special Weather Statement | OUN | Kiowa | 44 min |
| Apr 29, 2:15 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 15 min |
| Apr 29, 2:20 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Tillman | 55 min |
| Apr 29, 2:29 PM CDT | Special Weather Statement | OUN | Logan, Payne | 46 min |
| Apr 29, 2:31 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 44 min |
| Apr 29, 2:54 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Apr 29, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 56 min |
| Apr 29, 3:08 PM CDT | Special Weather Statement | OUN | Kay, Noble | 37 min |
| Apr 29, 3:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 63 min |
| Apr 29, 3:20 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Grady | 40 min |
| Apr 29, 3:51 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa, Tillman | 3 hr |
| Apr 29, 3:56 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Grady | 49 min |
| Apr 29, 4:05 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens | 40 min |
| Apr 29, 4:09 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Grady, Stephens | 51 min |
| Apr 29, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
| Apr 29, 4:29 PM CDT | Tornado Warning | OUN | Cleveland, Grady, McClain | 46 min |
| Apr 29, 4:40 PM CDT | Flash Flood Warning | OUN | Caddo, Cleveland, Grady, McClain | 3 hr |
| Apr 29, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Jefferson, McClain, Stephens | 47 min |
| Apr 29, 5:04 PM CDT | Special Weather Statement | OUN | McClain | 41 min |
| Apr 29, 5:08 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 3 hr |
| Apr 29, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma, Pottawatomie | 51 min |
| Apr 29, 5:31 PM CDT | Flash Flood Warning | OUN | Bryan | 3 hr |
| Apr 29, 5:39 PM CDT | Special Weather Statement | OUN | Garvin, Pontotoc | 66 min |
| Apr 29, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray, Pontotoc | 45 min |
| Apr 29, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Marshall, Murray | 57 min |
| Apr 29, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 56 min |
| Apr 29, 5:55 PM CDT | Special Weather Statement | OUN | Johnston | 50 min |
| Apr 29, 6:00 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Pottawatomie, Stephens | 2 hr |
| Apr 29, 6:05 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 55 min |
| Apr 29, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc, Pottawatomie, Seminole | 45 min |
| Apr 29, 6:41 PM CDT | Special Weather Statement | OUN | Carter | 49 min |
| Apr 29, 6:49 PM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.